MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061530
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent partially broke, and the procedure was not completed.Vascular access was obtained via brachial approach.The chronic totally occluded target lesion was located in the moderately tortuous and severely calcified superficial femoral artery (sfa).A 6 x 150 x 130 innova vascular self-expanding stent was advanced over.014 non-boston scientific guidewire through a 6f x 90cm sheath.During the procedure, the roller continued to click, but the deployment stopped, it was only about 20mm of the stent was deployed.It was attempted to manually deploy the stent by pulling the blue grip until past white arrow, but it was unsuccessful.Eventually, while trying to deploy and remove the stent, it partially broke.The other fractured part was still attached in the deployment system when removed along with the 6f x 90cm sheath.The detached portion of the stent remains implanted in the sfa.The procedure was not completed, as the patient still had a blood flow in the sfa, nothing else was done.The patient was under general anesthesia.No complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the innova self-expanding stent system was returned for analysis.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the handle is open and missing.There are multiple kinks along the device.The retainer is separated from the pull rack.The pull rack is separated 4.5cm from the distal end.The proximal end of the pull rack is missing.The stent is separated 10.2cm while approximately 3.2cm is deployed.The distal end of the separated stent is missing.Microscopic examination revealed no additional damages.The stent is no longer inside the middle sheath.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis found damage to the device that could have contributed to the reported event.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20836398
Report Number2124215-2024-75302
Device Sequence Number21017385
Product Code NIP
UDI-Device Identifier08714729874041
UDI-Public08714729874041
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939293061530
Device Catalogue NumberH74939293061530
Device Lot Number0030980833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown